Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 208, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 15, 2005, 5:49 PM CDT for Escambia County, Santa Rosa County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2005, 5:49 PM CDT (22:49 UTC)
- Expired
- Jun 15, 2005, 6:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Escambia County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 104 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 10.8 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1573 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 152249 SVRMOB FLC033-113-152315- /O.NEW.KMOB.SV.W.0208.050615T2249Z-050615T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 549 PM CDT WED JUN 15 2005 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ESCAMBIA COUNTY IN NORTHWEST FLORIDA SANTA ROSA COUNTY IN NORTHWEST FLORIDA * UNTIL 615 PM CDT * AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GULF BREEZE...OR ABOUT OVER PENSACOLA...AND MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GULF BREEZE BY 555 PM CDT PENSACOLA BEACH BY 605 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3051 8720 3039 8735 3018 8723 3031 8707 $$
1 follow-up statement
000 WWUS54 KMOB 152307 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 606 PM CDT WED JUN 15 2005 FLC033-113-152315- /O.CON.KMOB.SV.W.0208.000000T0000Z-050615T2315Z/ ESCAMBIA FL-SANTA ROSA FL- 606 PM CDT WED JUN 15 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM CDT FOR EXTREME SOUTHWESTERN SANTA ROSA AND SOUTHEASTERN ESCAMBIA COUNTIES... AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WARRINGTON...OR NEAR PENSACOLA...MOVING WEST AT 5 MPH. LAT...LON 3051 8720 3039 8735 3031 8726 3033 8713 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:50 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 15, 3:50 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 350 PM CDT WED JUN 15 2005 .SHORT TERM (TONIGHT AND THURSDAY)... MAIN CONCERN IN THE IMMEDIATE SHORT TERM PERIOD CONCERNS THE STRENGTH OF THE LATE AFTERNOON/EARLY EVENING ISOLATED TO SCATTERED THUNDERSTORMS THAT DEVELOP. BETTER COVERAGE OF STORMS IS EXPECTED TO BE ACROSS THE COASTAL COUNTIES OF AL EASTWARD ACROSS THE WESTERN FL PANHANDLE INTO EXTREME SOUTH CENTRAL AL ALONG THE SEABREEZE...AND INLAND JUST SOUTH OF THE SLOW MOVING/STALLING COLD FRONT THAT EXTENDS FROM CENTRAL MS EASTWARD ACROSS CENTRAL AL. THAT FRONT MAY SETTLE A LITTLE FURTHER SOUTH TONIGHT...BUT IS EXPECTED TO HANG UP JUST NORTH OF THE COAST TONIGHT INTO THURSDAY. STEEPER SFC TO FREEZING LEVEL LAPSE RATES OF ABOUT 7.4C COMBINED WITH A RICH THETA-E/HIGH MIXING RATIO LOW LEVEL ENVIRONMENT (SFC-900 MB AVG 16 G/KG) ARE AMONG SOME OF THE KEY PARAMETERS THAT SUGGEST A HIGHER POTENTIAL FOR WET MICROBURSTS THROUGH EARLY EVENING WHERE WE SEE ELEVATED CORES SETTING UP IN ISOLATED STRONGER STORMS. WE HAVE ALREADY SEEN A 40 MPH GUST AT HURLBURT FIELD NEAR MARY ESTHER FL FROM THE OUTFLOW OF A STRONGER CELL TO THE WEST BETWEEN 2 AND 230 PM CDT...NOT SEVERE BUT STRONG ENOUGH TO KNOCK DOWN A FEW TREE LIMBS AROUND THE MARY ESTHER COMMUNITY. THE STORMS SHOULD WEAKEN BY 03Z WITH THE LOSS OF DAYTIME HEATING. MOISTURE BY TOMORROW WILL BE CONFINED TO THE LOWEST LAYERS...DEEP ENOUGH TO LIMIT SHOWER/THUNDERSTORM ACTIVITY TOMORROW. /05 && .LONG TERM (THURSDAY NIGHT THROUGH NEXT WEDNESDAY)... DIDNT MAKE MANY CHANGES TO THE LONG TERM PACKAGE WE INHERITED FROM THE MIDSHIFT. WE KEPT SCATTERED POPS GOING FRIDAY ACROSS THE WESTERN AREAS GIVEN THE GFS/NAM CONTINUE TO ADVERTISE A MIDLEVEL SHORTWAVE DRIVING SOUTHEAST OUT OF ARKANSAS FRIDAY...POSSIBLY WORKING INTO OUR WESTERN ZONES DURING THE AFTERNOON. /05 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 75 96 72 90 / 20 10 10 30 PENSACOLA 77 95 75 90 / 30 10 10 20 DESTIN 78 93 76 87 / 30 10 10 20 EVERGREEN 70 96 67 89 / 20 10 10 20 WAYNESBORO 68 96 67 90 / 20 10 10 40 CAMDEN 68 96 67 89 / 20 10 10 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. &&
Hazardous weather outlook, Jun 15, 6:00 AM CDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT WED JUN 15 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-151700- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 600 AM CDT WED JUN 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 15, 4:28 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 428 PM CDT WED JUN 15 2005 FLZ002-004-006-152200- COASTAL OKALOOSA-COASTAL ESCAMBIA-COASTAL SANTA ROSA- INCLUDING THE CITIES OF...NAVARRE AND PENSACOLA... 428 PM CDT WED JUN 15 2005 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER OKALOOSA...ESCAMBIA AND SANTA ROSA COUNTIES... AT 422 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 8 MILES NORTH OF WYNNEHAVEN BEACH TO 3 MILES NORTHEAST OF ORIOLE BEACH...AND MOVING SOUTHEAST AT 5 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... ORIOLE BEACH...HOLLEY...WOODLAWN BEACH AND NAVARRE THROUGH 500 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 15, 5:06 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 506 PM CDT WED JUN 15 2005 ALZ053-055-056-152245- CONECUH-MONROE-CLARKE- INCLUDING THE CITIES OF...MONROEVILLE... 506 PM CDT WED JUN 15 2005 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER CONECUH...MONROE AND CLARKE COUNTIES... AT 502 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 8 MILES WEST OF WINN TO 2 MILES NORTHWEST OF BERMUDA...AND MOVING SOUTHEAST AT 5 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... MONROEVILLE...ALLEN...SUGGSVILLE...BERMUDA...WEST MONROEVILLE AND CLAIBORNE THROUGH 545 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.